Kentucky, 2011Flooding in Kentucky, November 29 to 30, 2011
November 29 to 30, 2011 · NWS PAH · 2 events in 2 counties and zones
Several storm systems brought very heavy rainfall to the region during the second half of the month. Paducah, KY recorded exactly 10 inches for the month of November, which was the third highest total on record for November.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several storm systems brought very heavy rainfall to the region during the second half of the month. Paducah, KY recorded exactly 10 inches for the month of November, which was the third highest total on record for November. The monthly total at Evansville, IN was 8.32 inches, making it the fourth wettest November. A couple of rivers in western Kentucky went above flood stage by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 29, 2:15 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Nov 29, 2:15 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CST TUE NOV 29 2011
.DISCUSSION...
UPPER LEVEL LOW IN EAST KY/TN THIS AFTERNOON...WILL LIFT NORTHEAST
INTO PENNSYLVANIA THIS EVENING...AND OVER LAKE ONTARIO BY 12Z
WEDNESDAY. AS THE UPPER LOW PULLS EAST OF THE REGION...SUBSTANTIAL
DRYING WILL TAKE PLACE...WHICH WILL GRADUALLY CLEAR SKIES. UNTIL
THEN...SOME LINGERING PRECIPITATION WILL CONTINUE ACROSS PARTS OF
SOUTHWEST INDIANA AND WEST KENTUCKY THROUGH THIS EVENING BEFORE
ENDING BY MIDNIGHT AT THE LATEST.
SFC HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT...WHICH WILL
ALLOW WINDS TO RELAX. CLEAR SKIES AND LIGHTER WINDS WILL MAKE FOR
A CHILLY NIGHT TONIGHT ACROSS A GOOD PORTION OF THE
AREA...ESPECIALLY THE WEST...WHERE LOWER TO MID 20S ARE FORECAST.
AFTER A WEAK UPPER LEVEL TROUGH PASSES THROUGH THE AREA TONIGHT
AND EARLY ON WEDNESDAY...UPPER HEIGHTS WILL BEGIN TO RISE AS AN
UPPER LEVEL RIDGE BUILDS INTO THE AREA. THIS SHOULD RESULT IN A
JUMP IN TEMPERATURES BY THURSDAY AS 850MB WINDS SHIFT
SOUTHWESTERLY AND LOW LEVEL TEMPERATURES RISE INTO THE 5-7 DEGREE
RANGE...WHICH MAY GET US CLOSE TO 50 DEGREES.
BY THURSDAY NIGHT...A TROUGH WILL MOVE ACROSS THE NORTHERN HALF OF
THE COUNTRY AND WORK TO FLATTEN OUT THE RIDGE OVERHEAD. AHEAD OF
THIS UPPER LEVEL SYSTEM...A WEAK SURFACE COLD FRONT WILL MOVE
THROUGH THE AREA. IT APPEARS THAT MOISTURE IS SEVERELY
LACKING...THEREFORE THE FRONT SHOULD COME THROUGH DRY.
HIGH PRESSURE MOVES BACK IN FOR FRIDAY...AND THE FLOW ALOFT TURNS
SOUTHWESTERLY AGAIN. MEANWHILE...A CLOSED LOW DEVELOPS OVER SOUTHERN
CALIFORNIA AND MOVES SLOWLY EAST AND WEAKENS. ON FRIDAY NIGHT
AND INTO SATURDAY...ANOTHER SHORTWAVE MOVES SOUTHEAST INTO THE
NORTHERN ROCKIES AND MERGES WITH THE AFOREMENTIONED SYSTEM FARTHER
TO THE SOUTH. BY SATURDAY AFTERNOON...A SFC LOW DEVELOPS OVER OK/TX.
MODELS DIFFER ON WHERE EXACTLY THE LOW TRACKS BUT IT DOES MOVE TO
THE NORTHEAST SATURDAY EVENING/OVERNIGHT...AND A COLD FRONT MOVES
THROUGH THE AREA EARLY SUNDAY. WHAT THE MODELS DO SEEM TO AGREE ON
IS A DECENT SIZE SWATH OF PRECIPITATION MOVING INTO THE AREA AFTER
MIDNIGHT SATURDAY NIGHT...IN ASSOCIATION WITH AN IMPRESSIVE 50+ LOW
LEVEL JET. HOW LONG RAIN CHANCES LINGER ON SUNDAY IS
QUESTIONABLE...BUT GIVEN THE SOUTHWEST FLOW ALOFT...CHANCES FOR
ADDITIONAL PERTURBATIONS IN THE FLOW ARE GOOD...AND THE GFS/ECMWF
HINT AT THIS WITH ANOTHER WAVE OF PRECIPITATION HEADING UP THIS WAY
LATER ON SUNDAY. WE WILL HAVE TO WAIT AND SEE HOW THAT PLAYS OUT.
DEPENDING ON HOW LONG THE MOISTURE/PRECIPITATION STAYS AROUND INTO
SUNDAY NIGHT...WE COULD BE LOOKING AT RAIN OR SNOW IN OUR FAR
WESTERN COUNTIES.
BY MONDAY...HIGH PRESSURE IS FORECAST TO BUILD INTO THE AREA...WITH
MAYBE A SMALL CHANCE LINGERING IN OUR FAR SOUTHEASTERN COUNTIES. DRY
WEATHER CONTINUES FOR TUESDAY.
&&
.AVIATION...
SNOW CONTINUES TO FALL FROM THE EVANSVILLE AREA SOUTH SOUTHWEST
THROUGH MURRAY KENTUCKY. THE BACKSIDE OF THE PRECIPITATION EXTENDS
FROM MOUNT VERNON ILLINOIS TO PADUCAH /KPAH/. SOME OF THE
PRECIPITATION...ESPECIALLY IN THE WABASH RIVER VALLEY IS CHANGING
BACK TO EITHER RAIN OR A LIGHT MIX BEFORE ENDING. IFR CONDITIONS
WILL PERSIST WHERE PRECIPITATION IS OCCURRING. ONCE THE RAIN/SNOW
MIX ENDS...CIGS WILL RISE TO MVFR. AS THE LOW PICKS UP SPEED AS IT
MOVES NORTHEAST...CLOUDS WILL LIFT AND SCATTER TONIGHT BEFORE
CLEARING OUT BY SUNRISE. WINDS HAVE PICKED UP IN SOUTHEAST MISSOURI
WITH A GUSTY NORTHWEST WIND. HAVE ACCOUNTED FOR THESE GUSTS AT BOTH
KCGI AND KPAH. WINDS WILL PICK UP AT KEVV AND KOWB LATER THIS
AFTERNOON BUT SHOULD LACK THE GUSTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Nov 29, 12:40 PM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1240 PM CST TUE NOV 29 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1240 PM CST TUE NOV 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A MIX OF RAIN AND SNOW WILL DIMINISH OVER SOUTHEAST
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY DURING THE
AFTERNOON HOURS. LITTLE TO NO ADDITIONAL ACCUMULATIONS EXPECTED.
SOME ROADS...ESPECIALLY SECONDARY ROADS...WILL BE SLUSHY AND SLICK
UNTIL THE PRECIPITATION STOPS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ANY REPORTS OF SNOW OR SLICK ROADS WOULD BE APPRECIATED.
PS
In the hours before
Special weather statement, Nov 29, 1:05 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
105 PM CST TUE NOV 29 2011
ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007>022-
292300-
WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE-
HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-LIVINGSTON-
MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-
HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL...
MCLEANSBORO...CARMI...HARRISBURG...SHAWNEETOWN...GOLCONDA...
ELIZABETHTOWN...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...SMITHLAND...BENTON...MURRAY...
MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON...
MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...
GREENVILLE...ELKTON
105 PM CST TUE NOV 29 2011
...RAIN AND SNOW THIS AFTERNOON ACROSS PARTS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WEST KENTUCKY...
BANDS OF RAIN AND SNOW WILL CONTINUE TO MOVE ACROSS THE AREA THIS
AFTERNOON. THE STORM SYSTEM THAT CAUSED THE BANDS OF RAIN AND SNOW
IS QUICKLY LEAVING THE AREA...THUS THE PRECIPITATION WILL BE
DIMINISHING DURING THE AFTERNOON HOURS.
WITH COLD TEMPERATURES...AND LOCALLY HEAVY PRECIPITATION...ROADS
MAY BECOME SLICK AND HAZARDOUS. HOWEVER...ONCE THE PRECIPITATION
ENDS...THE SLUSH AND SNOW WILL MELT.
PS
Flood, Muhlenberg
- When
- November 29, 4:00 PM CST to November 30, 11:59 PM CST
- Where
- Muhlenberg County, Paradise to 0.31 mi N of Paradise
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.270, -86.980
The Green River rose above flood stage on the Paradise river gage on the 29th. Minor flooding of low-lying fields took place.
Flood, Union
- When
- November 30, 9:00 AM CST to 11:59 PM CST
- Where
- Union County, 0.79 mi WNW of Uniontown to 1.94 mi NNW of Uniontown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.776, -87.942
At J.T. Myers Lock and Dam near Uniontown, the Ohio River rose above flood stage on the 30th. Minor flooding of low-lying fields occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Michigan, November 29 to 30, 2011$5.0 million · 5 events
- Winter Weather in North Carolina, November 29 to 30, 201112 events
- Heavy Snow in Indiana, November 29, 201111 events
- Heavy Snow and Winter Weather in Kentucky, November 29, 20117 events
- Strong Wind in Wisconsin, November 29, 2011$5,000 · 5 events
- Heavy Snow in Michigan, November 29 to 30, 20115 events
- Winter Weather in Illinois, November 29, 20114 events
- Winter Weather in Tennessee, November 29, 20113 events
- Heavy Snow in Michigan, November 29 to 30, 20113 events
- Winter Weather in Georgia, November 29 to 30, 20112 events
- Flooding in Virginia, November 29, 20112 events
- High Wind in West Virginia, November 29, 2011$600 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352225, 352226.